Alert archive / Missouri / Wind Chill Advisories in 2011
Wind Chill Advisory 4, NWS Springfield, MO
NWS Springfield, MO issued this wind chill advisory at Feb 10, 2011, 10:01 PM CST for 13 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Feb 11, 2011, 12:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2011, 10:01 PM CST (04:01 UTC)
- In effect from
- Feb 11, 2011, 12:00 AM CST
- Expired
- Feb 11, 2011, 7:41 AM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Stone County, MO, Taney County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 57 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3123 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589 WWUS43 KSGF 110401 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1001 PM CST THU FEB 10 2011 ...WIND CHILL ADVISORY UNTIL 9 AM FRIDAY... .TEMPERATURES WILL CONTINUE TO DROP TONIGHT INTO THE ZERO TO 5 ABOVE FOR A PORTION OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. WITH A STEADY WIND OF 7 TO 12 MPH OVERNIGHT WILL SEE WIND CHILLS MAINLY SOUTH AND WEST OF A NEVADA TO BRANSON LINE DIP INTO THE 10 TO 15 DEGREE BELOW ZERO RANGE. KSZ073-097-101-MOZ066-077-078-088>090-093>095-101>104-111500- /O.NEW.KSGF.WC.Y.0004.110211T0600Z-110211T1500Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-CEDAR-JASPER-DADE-GREENE- NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-TANEY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...EL DORADO SPRINGS... STOCKTON...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD... NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH 1001 PM CST THU FEB 10 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. * TIMING AND AREAS AFFECTED...LOCATIONS SOUTH AND WEST OF A NEVADA TO BRANSON LINE AFTER MIDNIGHT. * WIND CHILL VALUES...TEN BELOW TO FIFTEEN DEGREES BELOW ZERO WIND CHILLS WILL BE POSSIBLE. * IMPACTS...FROSTBITE COULD OCCUR ON EXPOSED SKIN WITH THE BITTERLY COLD WIND CHILLS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ LINDENBERG
1 follow-up statement
754 WWUS43 KSGF 111341 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 741 AM CST FRI FEB 11 2011 KSZ073-097-101-MOZ066-077-078-088>090-093>095-101>104-111445- /O.CAN.KSGF.WC.Y.0004.000000T0000Z-110211T1500Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-CEDAR-JASPER-DADE-GREENE- NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-TANEY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...EL DORADO SPRINGS... STOCKTON...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD... NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH 741 AM CST FRI FEB 11 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS WILL RISE FROM THE SINGLE DIGITS EARLY THIS MORNING INTO THE TEENS BY LATE MORNING. && $$ FOSTER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 4:49 PM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Feb 10, 4:49 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 449 PM CST THU FEB 10 2011 ...UPDATE TO AVIATION... .DISCUSSION... IT WAS A COLD WINTRY DAY OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. IN THE WAKE OF BITTERLY COLD TEMPERATURES THIS MORNING...AFTERNOON HIGHS STRUGGLED TO WARM OUT OF THE LOWER 20S TODAY. AS A MATTER OF FACT...SEVERAL EARLY MORNING OBSERVATIONS OVER FAR SOUTHWEST MISSOURI HAD MEASURED -20 OR BELOW. THESE BONE CHILLING CONDITIONS WON'T LAST LONG AS A MAJOR PATTERN SHIFT WILL CREATE AN EXTENDED PERIOD OF VERY WARM WEATHER. THIS WARMING TREND WILL BEGIN TOMORROW...AS AFTERNOON HIGHS WARM BACK ABOVE FREEZING. WHILE UPPER RIDGING BEGINS TO TAKE SHAPE ACROSS THE NATIONS MID SECTION...SOUTHWEST WINDS AT THE SURFACE INCREASE IN VELOCITY...HELPING TO PUMP DESERT AIR INTO THE REGION. THIS DESERT AIRMASS COMBINED WITH NEARLY FULL SUNSHINE WILL FORCE READINGS TO WARM INTO THE 40S ON SATURDAY...AND 50S ON SUNDAY. IN RESPONSE TO THESE WARMER TEMPERATUERS...A RAPID SNOW MELT IS EXPECTED THIS WEEKEND. WE'VE HAD A FEW CALLS WONDERING IF THIS SNOW MELT WOULD PRODUCE FLOODING. IT'S NOT LIKELY THAT IT WILL...SINCE THE REGION HAS BEEN UNUSUALLY DRY OVER THE PAST SEVERAL MONTHS. THE OZARKS GROUND WILL LIKELY ABSORB THE MELTING SNOW FAIRLY WELL. THE TENACIOUS PACIFIC RIDGE THATS HAD A STRONGHOLD ON THE WEATHER PATTERN OVER THE ENTIRE FALL AND WINTER...WILL BEGIN TO BREAK DOWN EARLY NEXT WORK WEEK. ZONAL TO SOUTHWEST FLOW WILL COMMENCE...KEEPING SOUTHERLY TRAJECTORIES POSITIONED FROM THE GULF OF MEXICO ALL THE WAY THROUGH MOST OF THE NATIONS MID SECTION. LOOK FOR 60 DEGREE TEMPERATURES BY TUESDAY...WHICH ARE EXPECTED TO CONTINUE THROUGH THE REST OF NEXT WEEK. WE CAN NOT COMPLETELY RULE OUT SOME MOISTURE ADVECTION SHOWERS AT SOME POINT DURING THE MIDDLE OF NEXT WEEK. ALTHOUGH THERE DOESN'T APPEAR TO BE ANY DEFINITE FORCING MECHANISM SIGNALS THAT WOULD PROVIDE THE REGION WITH WIDESPREAD RAINFALL...AT LEAST THROUGH THE NEXT 7 DAYS. ONE ITEM TO CONTINUE MONITORING THOUGH...ARE THE CHANCES OF GETTING BACK INTO CONVECTIVE MODE. BOTH THE ECMWF AND GFS SUGGEST THE POTENTIAL FOR A GULF AIRMASS TO ADVANCE WELL INTO THE OZARKS REGION BY AROUND DAYS 9 OR 10. 60 DEW POINTS OVER SOUTHERN MISSOURI IN THE MONTH OF FEBRUARY WOULD LIKELY CREATE SUFFICIENT INSTABILITY FOR A ROUND OF SPRING LIKE THUNDERSTORMS. STAY TUNED. CRAMER && .AVIATION... FOR THE 00Z TAFS...SOME SCATTERED/BROKEN HIGH LEVEL CLOUDS WERE SHIFTING EAST ACROSS THE NORTHERN FORECAST AREA BUT 3 TAF LOCATIONS SHOULD REMAIN CLEAR THIS EVENING. STEADY SOUTHWEST WIND WILL CONTINUE THROUGH THE PERIOD WITH SURFACE RIDGE TO THE SOUTH OF THE FORECAST AREA. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 10, 7:29 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 729 PM CST THU FEB 10 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 729 PM CST THU FEB 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED RISK OF EXTREME COLD. DISCUSSION... WIND CHILLS IN THE SINGLE DIGITS AND TEENS WILL PERSIST INTO THIS EVENING. WIND CHILLS AROUND ZERO TO 8 BELOW ZERO ARE EXPECTED TONIGHT .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIND CHILLS AROUND ZERO TO 8 BELOW ZERO ARE EXPECTED EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
Nearby
Wind Chill Advisories in Missouri, 2011Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.